Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Feeling demotivated

I'm on Risperdale for 2 years now, mainly for my tics, even though I was obviously depressed and my doctor didn't give me any antidepressant.

6 months later I increase the dose to 2 mg after consulting my doctor. Things go great but my depression is lingering, doctor says it needs time.

6 months after that, I go to her telling her that I can't feel happy or enjoy day to day things. She put on cipralex as well as risperdale.

A few months after that it occurs to me that maybe the drug is causing this emotional numbness so I call her again and explain this and she says lower the dose. But now I'm thinking maybe I should stop the medication. Got no better with cipralex btw. After lowering the dose I did feel my emotions come back. Hopefully by stopping it my motivation comes back. Or will it.
2 Responses
Sort by: Helpful Oldest Newest
973741 tn?1342342773
How is it going?  Did you talk to your doctor about medication modification?
Helpful - 1
2 Comments
No not yet. I'm talking to this NGO that can get me a doctor visit for free. However, have you heard of maladaptive daydreaming? I read about it today and it is spot on what is happening with me. I also think my doctor misdiagnosed me as risperdale is antipsychotic and she said it would stop the daydreaming, I believe she thinks I'm hallucinating or something.
What concerns me a little is that you aren't even fully sure what you are diagnosed with.  I am wondering if a whole new assessment by someone else wouldn't be a bad idea to figure out what is going on.
973741 tn?1342342773
So, risperdal works well for your tic disorder?  It is often prescribed for that. I think that I'd consider how you felt before starting the antidepressant. That wasn't good either. It sounds like your doctor is trying to get the 'sweet spot' of medication working but not having numbed out feelings.  Remember too that medication is trial and error to find the right med and then the right dose.  I wouldn't go completely without and see how you do on a lower drug or different drug.
Helpful - 1
1 Comments
Before and after the antidepressant didn't really change since I was already on risperdale. My main problem is that I think my doctor has a wrong diagnosis because she told me that the daydreaming would stop but it hasn't and several other symptoms haven't that I didn't list here.

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.